Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 15, NWS Philadelphia/Mount Holly

January 28, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 28, 2025, 4:35 PM EST. It took effect at Jan 29, 2025, 1:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2025, 4:35 PM EST (21:35 UTC)
In effect from
Jan 29, 2025, 1:00 AM EST
Expired
Jan 29, 2025, 6:00 AM EST
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

443 
WHUS71 KPHI 282135
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
435 PM EST Tue Jan 28 2025

ANZ450-451-291045-
/O.CAN.KPHI.SC.Y.0014.000000T0000Z-250128T2300Z/
/O.NEW.KPHI.SC.Y.0015.250129T0600Z-250129T1100Z/
/O.NEW.KPHI.GL.W.0006.250129T1100Z-250130T0600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
435 PM EST Tue Jan 28 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 1 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 20 
  kt with gusts up to 30 kt and seas 3 to 6 ft expected. For the 
  Gale Warning, west winds 15 to 25 kt with gusts up to 40 kt 
  and seas 4 to 7 ft expected.

* WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ 
  out 20 nm.

* WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST 
  Wednesday. For the Gale Warning, from 6 AM Wednesday to 1 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Wind gusts have decreased resulting in a
  lull in SCA conditions this evening. Winds increase again after
  midnight tonight resulting in SCA conditions resuming and then
  continue to increase on Wednesday resulting in gale-force gusts.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ452>455-291045-
/O.CAN.KPHI.SC.Y.0013.000000T0000Z-250128T2300Z/
/O.NEW.KPHI.SC.Y.0015.250129T0600Z-250129T1100Z/
/O.NEW.KPHI.GL.W.0006.250129T1100Z-250129T2300Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
435 PM EST Tue Jan 28 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 20 
  kt with gusts up to 30 kt and seas 3 to 6 ft expected. For the 
  Gale Warning, west winds 15 to 25 kt with gusts up to 40 kt 
  and seas 4 to 6 ft expected.

* WHERE...Coastal waters from Little Egg Inlet NJ to Fenwick 
  Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST 
  Wednesday. For the Gale Warning, from 6 AM to 6 PM EST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Wind gusts have decreased resulting in a
  lull in SCA conditions this evening. Winds increase again after
  midnight tonight resulting in SCA conditions resuming and then
  continue to increase on Wednesday resulting in gale-force gusts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ430-431-291045-
/O.CAN.KPHI.SC.Y.0013.000000T0000Z-250128T2300Z/
/O.NEW.KPHI.GL.W.0006.250129T1100Z-250129T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
435 PM EST Tue Jan 28 2025

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 35 kt and 
  choppy waters expected.

* WHERE...Delaware Bay Waters.

* WHEN...From 6 AM to 6 PM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Wind gusts have decreased resulting in a
  lull in SCA conditions this evening and continuing into tonight.
  Winds increase again early Wednesday morning resulting in gale-
  force gusts on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AKL
2 follow-up statements
037 
WHUS71 KPHI 290558
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1258 AM EST Wed Jan 29 2025

ANZ450-451-291900-
/O.CON.KPHI.SC.Y.0015.250129T0600Z-250129T1100Z/
/O.EXT.KPHI.GL.W.0006.250129T1100Z-250130T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
1258 AM EST Wed Jan 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, southwest winds 20 to 25 
  kt with gusts up to 30 kt and seas 3 to 6 ft expected. For the 
  Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt 
  and seas 3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Warning, from 6 AM this morning to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ452>454-291900-
/O.CON.KPHI.SC.Y.0015.250129T0600Z-250129T1100Z/
/O.EXT.KPHI.GL.W.0006.250129T1100Z-250130T1100Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
1258 AM EST Wed Jan 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 30 kt and seas 3 to 5 ft expected. For the 
  Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt 
  and seas 3 to 6 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm and Coastal waters from Cape May NJ to 
  Cape Henlopen DE out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Warning, from 6 AM this morning to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ455-291900-
/O.CON.KPHI.SC.Y.0015.250129T0600Z-250129T1100Z/
/O.EXT.KPHI.GL.W.0006.250129T1100Z-250130T0000Z/
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1258 AM EST Wed Jan 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 7 PM EST
THIS EVENING...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 20 
  kt with gusts up to 30 kt and seas 3 to 5 ft expected. For the 
  Gale Warning, west winds 15 to 25 kt with gusts up to 35 kt 
  and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Cape Henlopen to Fenwick Island DE 
  out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Warning, from 6 AM this morning to 7 PM 
  EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ430-431-291900-
/O.EXT.KPHI.GL.W.0006.250129T1100Z-250130T0000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1258 AM EST Wed Jan 29 2025

...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 7 PM EST
THIS EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 40 kt and rough 
  waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 6 AM this morning to 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
953 
WHUS71 KPHI 291124
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
624 AM EST Wed Jan 29 2025

ANZ450>454-300030-
/O.EXP.KPHI.SC.Y.0015.000000T0000Z-250129T1100Z/
/O.CON.KPHI.GL.W.0006.000000T0000Z-250130T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
624 AM EST Wed Jan 29 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  3 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm and Coastal waters from Cape 
  May NJ to Cape Henlopen DE out 20 nm.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ455-300000-
/O.EXP.KPHI.SC.Y.0015.000000T0000Z-250129T1100Z/
/O.CON.KPHI.GL.W.0006.000000T0000Z-250130T0000Z/
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
624 AM EST Wed Jan 29 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 
  3 to 5 ft.

* WHERE...Coastal waters from Cape Henlopen to Fenwick Island DE 
  out 20 nm.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ430-431-300000-
/O.CON.KPHI.GL.W.0006.000000T0000Z-250130T0000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
624 AM EST Wed Jan 29 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 40 kt and rough 
  waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 2:34 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Jan 28, 2:34 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
234 PM EST Tue Jan 28 2025

.SYNOPSIS...
A cold front will settle to our south through this evening, then
return northward as a warm front late tonight and Wednesday morning
as low pressure tracks to our north. A cold front crosses our area
later in the day Wednesday, then high pressure briefly slides across
our area Thursday. Another area of low pressure moves through
Friday, with high pressure arriving during Saturday. The next cold
front then arrives Monday before high pressure starts to build
toward our region during Tuesday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of early this afternoon, a cold front continues to move off
to the south and east as the tail end of it essentially grazes
the area as its passing through eastern PA into NJ. There are
still some fairly strong, gusty WNW winds across the area
associated with this boundary with some gusts of 30 to 40 mph.
The strongest of these winds should be through early this
afternoon with winds starting to diminish by around and
especially after sunset. This will occur due to the loss of
diurnal heating / mixing plus a weakening pressure gradient as
the northern edge of some surface ridging moves in over the
early by early this evening. Otherwise, a dry afternoon with
variable clouds expected.

For tonight, the aformentioned front lifts back northward as a
warm front as a clipper system moves into southern Ontario. This
will result in another period of scattered light snow showers
possible for northern NJ into the southern Poconos, though the
better lift and moisture will again be positioned to the north.
At most, few tenths of accumulation are possible, but not
expecting much overall. Elsewhere it will be a partly to mostly
cloudy night with lows mainly in the upper 20s/low 30s.

Mostly tranquil conditions will start the day Wednesday, but it
won't last. Another low passing to the north with another cold
front approaching from the northwest will help fuel a big
increase in winds by midday, with west winds gusting 40 to 50
mph expected. The strongest winds should be over our eastern PA
zones where a Wind Advisory is now in effect running from 9 AM
to 6 PM. With the warm advection ahead of the cold front,
expect temps to spike well into the 40s most areas with low to
mid 50s southern Delaware/MD eastern shore. As the actual
boundary starts to cross the region during the afternoon into
the evening, some rain/snow showers maybe even squalls, could
affect the region, so will have to watch out for these. As with
today, this should mainly be a north of Philly problem.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Colder air through Thursday followed by milder air on Friday. The
milder air will be accompanied by a round of precipitation.

A sharp upper-level trough with robust shortwave energy rounding its
base departs the Northeast and Mid-Atlantic regions Wednesday night.
This takes deepening low pressure by Nova Scotia Canada Wednesday
evening with its trailing sharp cold front well to our east and
south. This brings in another round of colder air and especially
very dry air Wednesday night and Thursday. Some snow showers
possible Wednesday evening mainly across the northwest zones before
much drier air arrives. High pressure building toward us will
eventually arrive through the overnight hours Wednesday and crest
over our region Thursday. A tight pressure gradient ahead of the
surface high will keep a notable breeze going for a time Wednesday
night before relaxing by daybreak Thursday.

Thursday will be a transition day as surface high pressure slides
across our area but then quickly shifts offshore. This high will
keep a colder (temperatures closer to average) and very dry airmass
in place. An upper-level trough however across the Central Plains
will shift eastward and arrive in our area by later Friday. As this
system takes shape, surface low pressure will track over or near our
region during Friday. An increasing low-level jet ahead of this
feature will increase the warm air advection and also assist with a
northward bound warm front. As a result, sunshine Thursday will give
way to increasing late day clouds which will then lower and thicken
Thursday night. The forecast challenge remains how quick the air
mass recovers from its initially very dry state. This will be
important because as isentropic lift increases late Thursday night,
some precipitation should start to develop in at least parts of our
region by daybreak Friday. If temperatures are cold enough and even
enough evaporational cooling occurs, then some snow or wintry mix to
even freezing rain are all on the table the farther north you go
across our region. At least some of the guidance is robust with the
warming aloft associated with a near 40-knot southwesterly low-level
jet and therefore favor more freezing rain across the northern areas
before changing to plain rain.

Some guidance is still farther south with the surface low, however
the consenus looks to bring it across our area or possibly near or
just north of our northern zones. Friday looks unsettled with a
period of rain after any wintry mix/ice potential as temperatures
warm. The warmth realized at the surface will depend on the surface
low track and therefore how north the warm sector gets. There does
not appear to be a surface high to our north and therefore no cold
air damming, but the initially very dry air could result in enough
evaporational cooling to slow the surface warming some north of the
warm front. It will be drying out Friday night, especially the
second half, as the cold front shifts offshore and the winds start
to increase out of the northwest or north.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Summary...Temperature fluctuations, although this will depend on
some storm tracks. Some precipitation chances, especially Sunday
into Monday.

Synoptic Overview...As an upper-level trough in the Northeast lifts
out during Saturday, the flow aloft turns more zonal through Sunday.
A potentially strong shortwave trough sliding across the Great Lakes
Sunday night may result in a trough amplifying some across the
Northeast into the northern Mid-Atlantic Monday and Tuesday. At the
surface, high pressure builds in Saturday before quickly shifting to
our northeast into Sunday. Low pressure tracks to our north late
Sunday into Monday with a warm front lifting to our north followed
by a cold front arriving during Monday. Potentially strong high
pressure centered in the northern Plains and Midwest then starts to
build toward our area Tuesday.

For Saturday...An upper-level trough is forecast to be exiting the
Northeast with the flow aloft then turning more zonal. An expansive
area of high pressure centered over or just north of the Great Lakes
to start Saturday will slide eastward and become centered across
northern New England by early Sunday morning. This will result in
any lingering light precipitation from Friday night to end very
early Saturday with decreasing clouds. A tightening pressure
gradient however in place for a time will result in a gusty
northwest to north wind before diminishing into Saturday evening as
the surface high arrives. A chilly day is forecast with many areas
topping out in the 30s, although some low 40s possible in parts of
Delmarva. Temperatures then drop into the teens to low 20s at night
with much less wind.

For Sunday and Monday...A shortwave trough quickly sliding eastward
from the Midwest Sunday tracks to our north into Monday. A warm
front will arrive in our area late Sunday and some increase in the
isentropic lift for a time could result in some precipitation.
Depending on the thermal profiles, some frozen or freezing
precipitation cannot be ruled out. The better forcing however looks
to pass just to our north as of now and therefore kept PoPs no
higher than the chance range (highest across the northern areas)
Sunday afternoon and Sunday evening. Our entire region should get
into the warm sector for a time Sunday before the cold front sweeps
through, therefore high temperatures are forecast to be the 40s with
even some low to mid 50s across the coastal plain (a bit cooler in
the Poconos). The cold front itself may move through dry as the main
dynamics and forcing for ascent peel off to our northeast. It turns
colder Monday night with temperatures dropping back into the 20s,
with some teens up across the north.

For Tuesday...An extensive upper-level trough is forecast to be
across eastern Canada and the Midwest, Great Lakes and Northeast.
Some robust shortwave energy embedded within the fast flow aloft,
however it is all elongated. A building ridge across the western
states positions a potentially strong surface high into the northern
Plains. This high then extends east and southeastward toward our
area during Tuesday. This high along with the trough aloft in place
should result in a chilly airmass, a dry forecast and also a
northwesterly breeze.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This afternoon...VFR. West winds 10 to 15 gusting 20 to 30 knots
but starting to diminish near sunset.

Tonight...VFR. Winds becoming more south/southwesterly around
5-10 kt. Another brisk low-level jet setting up will result in
LLWS with southwest winds aloft 40-45 kt at 2000 feet AGL at all
terminals beginning between 03z-06z. Moderate confidence
overall.

Wednesday...Mainly VFR, though an isolated snow shower mainly
north of PHL can't be ruled out, mainly in the afternoon/evening.
Winds will also be strong and gusty from the west, with gusts
of 35 to 40 knots expected. Moderate confidence.

Outlook...

Wednesday night...VFR with much less wind.

Thursday and Friday...VFR with increasing clouds later Thursday,
then sub-VFR conditions mainly Friday with a period of rain. A
wintry mix/freezing rain possible at the onset from about KRDG to
KTTN northward.

Saturday...Conditions improve to VFR.

Sunday...Areas of sub-VFR conditions possible along with a low
chance for some rain/snow.

&&

.MARINE...
We still have Small Craft Advisory conditions on the waters but
the winds will be diminishing by later this afternoon into early
this evening.

Following a brief lull in the winds this evening, the winds ramp
up overnight with west winds gusting to Gale force (35 to 40
knots) during the day Wednesday.

Outlook...

Wednesday night through Saturday...A prolonged period of Small Craft
Advisory conditions. Some gale force gusts possible at times,
especially Wednesday and Wednesday night. The conditions improve
Saturday night.

Sunday...The conditions should be mainly below Small Craft Advisory
criteria.

&&

.CLIMATE...
Perhaps somewhat unnoticed because of the cold, but January
2025 has been extremely dry, with three stations (Philadelphia,
Allentown and Mount Pocono) still recording less than their all-
time driest January on record. Several days ago when this was
first noticed, it appeared unlikely we'd receive any
precipitation before month's end, but the system now expected on
Friday seems more likely to prevent new records from being set.

Stats as of January 27, 2025:
Site                      January 2025   Driest Year
Allentown (ABE)               0.65        0.67  1981
Atlantic City Airport (ACY)   0.57        0.26  1981
Atlantic City Marina (55N)    0.69        0.35  1981
Georgetown (GED)              1.45        0.53  1981
Mount Pocono (MPO)            0.51        0.78  1955
Philadelphia (PHL)            0.39        0.45  1955
Reading (RDG)                 0.79        0.48  1970
Trenton (TTN)                 0.61        0.22  1876
Wilmington (ILG)              0.68        0.52  1981

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory from 9 AM to 6 PM EST Wednesday for PAZ054-055-
     060>062-070-071-101>106.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ430-
     431-450>455.

&&

SYNOPSIS...Gorse
NEAR TERM...Fitzsimmons/Hoeflich
SHORT TERM...Gorse
LONG TERM...Gorse
AVIATION...Fitzsimmons/Gorse
MARINE...Fitzsimmons/Gorse
CLIMATE...RCM/Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 12:32 PM ESTSmall Craft AdvisoryPHI4 hr
Jan 28, 1:18 PM ESTWind AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more29 hr
Jan 28, 4:35 PM ESTGale WarningPHI37 hr
Jan 28, 8:39 AM ESTSnow Squall WarningPHICarbon, Monroe51 min

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.